Skip to Main content Skip to Navigation
Journal articles

Self-similarity and stable clustering in a family of scale-free cosmologies

Abstract : We study non-linear gravitational clustering from cold gaussian power-law initial conditions in a family of scale-free EdS models, characterized by a free parameter \kappa fixing the ratio between the mass driving the expansion and the mass which clusters. As in the "usual" EdS model, corresponding to \kappa=1, self-similarity provides a powerful instrument to delimit the physically relevant clustering resolved by a simulation. Likewise, if stable clustering applies, it implies scale-free non-linear clustering. We derive the corresponding exponent \gamma_{sc} (n, \kappa) of the two point correlation function. We then report the results of extensive N-body simulations, of comparable size to those previously reported in the literature for the case \kappa=1, and performed with an appropriate modification of the GADGET2 code. We observe in all cases self-similarity in the two point correlations, down to a lower cut-off which decreases monotonically in time in comoving coordinates. The self-similar part of the non-linear correlation function is fitted well in all cases by a single power-law with an exponent in good agreement with \gamma_{sc} (n, \kappa). Our results thus indicate that stable clustering provides an excellent approximation to the non-linear correlation function over the resolved self-similar scales, at least down to \gamma_{sc} (n, \kappa) \approx 1, corresponding to the case n=-2 for \kappa=1. We conclude, in contrast with some results reported in the literature, that a clear identification of the breakdown of stable clustering in self-similar models - and the possible existence of a "universal" region in which non-linear clustering becomes independent of initial conditions - remains an important open problem, which should be addressed further in significantly larger simulations.
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-00943985
Contributor : Bruno Marcos Connect in order to contact the contributor
Submitted on : Monday, February 10, 2014 - 1:35:00 AM
Last modification on : Tuesday, January 25, 2022 - 12:48:09 PM

Links full text

Identifiers

Citation

David Benhaiem, Michael Joyce, Bruno Marcos. Self-similarity and stable clustering in a family of scale-free cosmologies. Monthly Notices of the Royal Astronomical Society, Oxford University Press (OUP): Policy P - Oxford Open Option A, 2014, 443 (3), pp.2126-2153. ⟨10.1093/mnras/stu1245⟩. ⟨hal-00943985⟩

Share

Metrics

Record views

113